Alert archive / Oregon / High Wind Watches in 2012
High Wind Watch 12, NWS Medford, OR
NWS Medford, OR issued this high wind watch at Mar 20, 2012, 2:48 PM PDT for Klamath County, Lake County, Oregon. It took effect at Mar 21, 2012, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 20, 2012, 2:48 PM PDT (21:48 UTC)
- In effect from
- Mar 21, 2012, 11:00 AM PDT
- Expired
- Mar 21, 2012, 3:25 AM PDT
- In force
- Issued by
- NWS Medford, OR
Counties Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 322 m²/s²
- 0-3 km storm-relative helicity
- 571 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
221 WWUS76 KMFR 202148 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 248 PM PDT TUE MAR 20 2012 CAZ081-211500- /O.NEW.KMFR.WI.Y.0019.120321T0900Z-120322T0900Z/ CENTRAL SISKIYOU COUNTY- 248 PM PDT TUE MAR 20 2012 ...WIND ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 2 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM WEDNESDAY TO 2 AM PDT THURSDAY. * WINDS...SOUTH WINDS 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH. * TIMING...LATE TONIGHT THROUGH LATE WEDNESDAY NIGHT. * LOCATIONS INCLUDE: AREAS NEAR AND AT WEED AIRPORT AND LAKE SHASTINA. * IMPACTS...GUSTY WINDS ON INTERSTATE FIVE COULD CAUSE STEERING CONTROL DIFFICULTIES FOR DRIVERS...ESPECIALLY THOSE OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ083>085-ORZ029-211500- /O.NEW.KMFR.WI.Y.0019.120321T1900Z-120322T0600Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- 248 PM PDT TUE MAR 20 2012 ...WIND ADVISORY IN EFFECT FROM NOON TO 11 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 11 PM PDT WEDNESDAY. * WINDS...SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH...PRIMARILY IN AREAS OPEN TO THE SOUTH AND SOUTHWEST AND OVER THE HIGHER TERRAIN. * TIMING...WEDNESDAY AFTERNOON AND EVENING. * LOCATIONS INCLUDE: THE WARNER MOUNTAINS AND THE HIGHER TERRAIN OF MODOC...KLAMATH...AND EASTERN SISKIYOU COUNTIES. * IMPACTS...LOOSE MATERIALS COULD BE BLOWN AWAY...AND STEERING FOR DRIVERS COULD BECOME DIFFICULT DUE TO GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ030-031-211500- /O.NEW.KMFR.HW.A.0012.120321T1800Z-120322T1200Z/ /O.EXT.KMFR.WI.Y.0018.000000T0000Z-120321T1800Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 248 PM PDT TUE MAR 20 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT WEDNESDAY... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT WEDNESDAY. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH TODAY THROUGH WEDNESDAY MORNING WILL INCREASE TO SOUTHWEST WINDS 40 TO 60 MPH WITH GUSTS 60 TO 75 MPH LATE WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT. * TIMING...WINDS WILL CONTINUE AT ADVISORY LEVELS THROUGH WEDNESDAY MORNING...AND THEN WILL INCREASE TO WARNING LEVELS LATE WEDNESDAY MORNING PERSISTING THROUGH THE EVENING. * LOCATIONS INCLUDE: THE SUMMER LAKE AREA AND PORTIONS OF HIGHWAY 31 BETWEEN SUMMER PAISLEY AND SILVER LAKE...PORTIONS OF HIGHWAY 395 NEAR VALLEY FALLS...AND HIGHWAY 140 NEAR IN THE WARNER MOUNTAINS EAST OF LAKEVIEW PRIMARILY WEDNESDAY AFTERNOON AND EVENING. * IMPACTS...TRAVEL ON PORTIONS OF HIGHWAYS 31...395...AND 140 WILL BECOME DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BTL
1 follow-up statement
377 WWUS76 KMFR 211025 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 325 AM PDT WED MAR 21 2012 ORZ030-031-212230- /O.UPG.KMFR.HW.A.0012.120321T1800Z-120322T1200Z/ /O.NEW.KMFR.HW.W.0014.120321T1800Z-120322T1200Z/ /O.CON.KMFR.WI.Y.0018.000000T0000Z-120321T1800Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 325 AM PDT WED MAR 21 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM PDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 55 MPH TODAY THROUGH WEDNESDAY MORNING WILL INCREASE TO SOUTHWEST WINDS 40 TO 60 MPH WITH GUSTS 60 TO 75 MPH LATE WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT. * TIMING...WINDS WILL CONTINUE AT ADVISORY LEVELS THROUGH WEDNESDAY MORNING...AND THEN WILL INCREASE TO WARNING LEVELS LATE WEDNESDAY MORNING PERSISTING THROUGH THE EVENING. * LOCATIONS INCLUDE: THE SUMMER LAKE AREA AND PORTIONS OF HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE...PORTIONS OF HIGHWAY 395 NEAR VALLEY FALLS...AND HIGHWAY 140 NEAR IN THE WARNER MOUNTAINS EAST OF LAKEVIEW PRIMARILY WEDNESDAY AFTERNOON AND EVENING. * IMPACTS...TRAVEL ON PORTIONS OF HIGHWAYS 31...395...AND 140 WILL BECOME DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-212230- /O.CON.KMFR.WI.Y.0019.000000T0000Z-120322T0900Z/ CENTRAL SISKIYOU COUNTY- 325 AM PDT WED MAR 21 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT THURSDAY. * WINDS...SOUTH WINDS 30 TO 40 MPH WITH GUSTS 45 TO 55 MPH. * TIMING...THROUGH LATE WEDNESDAY NIGHT. * LOCATIONS INCLUDE: AREAS NEAR WEED AIRPORT AND LAKE SHASTINA. * IMPACTS...GUSTY WINDS ON INTERSTATE FIVE COULD CREATE DIFFICULT DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ083>085-ORZ029-212230- /O.CON.KMFR.WI.Y.0019.120321T1900Z-120322T0600Z/ NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- 325 AM PDT WED MAR 21 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING. * WINDS...SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH...PRIMARILY IN AREAS OPEN TO THE SOUTH AND SOUTHWEST AND OVER THE HIGHER TERRAIN. * TIMING...WEDNESDAY AFTERNOON AND EVENING. * LOCATIONS INCLUDE: THE WARNER MOUNTAINS AND THE HIGHER TERRAIN OF MODOC...KLAMATH...AND EASTERN SISKIYOU COUNTIES. * IMPACTS...LOOSE MATERIALS COULD BE BLOWN AWAY...AND STEERING FOR DRIVERS COULD BECOME DIFFICULT DUE TO GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Mar 20, 9:10 AM PDT, 5 hours 38 minutes earlier.
Area forecast discussion, Mar 20, 9:10 AM PDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
910 AM PDT TUE MAR 20 2012
CORRECTED DISCUSSION WORDING FOR SPECIFICITY AND CLARITY
.DISCUSSION...
SNOWFALL OVERNIGHT ABOVE 3500 FEET HAS YIELDED SEVERAL INCHES OF
SNOW, ENOUGH THAT AN ADVISORY WAS ISSUED FOR THE OREGON CASCADES
AND SISKIYOUS AND REMAINS VALID THROUGH 11AM LOCAL TIME THIS
MORNING. SNOW LEVELS ARE NOW NEARING 4000 FEET...SO THE MAIN
IMPACT WILL SHIFT TO ELEVATIONS ABOVE THAT LEVEL AS SNOW CURRENTLY
ON THE GROUND BECOMES HEAVIER AND WETTER AND EVENTUALLY TURNS TO
LIGHT RAIN OR DRIZZLE UP TO NEAR 6000 FEET THIS AFTERNOON.
WINDS ON THE EAST SIDE ARE CURRENTLY REACHING ADVISORY CRITERIA IN
THE SUMMER LAKE AREA AND MOUNTAINS NEAR THERE...WHILE THE SHASTA
VALLEY AT AND NEAR WEED HAVE REMAINED JUST BELOW ADVISORY
CRITERIA. THUS...CURRENT WIND HEADLINES LOOK GOOD. WE WILL BE
LOOKING INTO THEM A BIT FOR TONIGHT INTO TOMORROW AS THE MODELS
HAVE BEEN A LITTLE SHIFTY WITH WHERE WIND MAXIMA SET UP FOR THAT
TIME PERIOD.
OF UTMOST CONCERN TODAY THROUGH THE END OF THE WEEK WILL BE
RAINFALL AMOUNTS AND RESULTANT EFFECTS ON AREA
STREAMS, CREEKS, AND RIVERS. MODEL GUIDANCE CONTINUES TO INDICATE
A SIGNIFICANT TO POSSIBLY MAJOR PRECIPITATION EVENT FOR COOS,
CURRY, WESTERN DOUGLAS, AND WESTERN JOSEPHINE COUNTIES LATER TODAY
THROUGH THURSDAY MORNING. WITH SNOW LEVELS RISING WE WILL NEED TO
BE ON GUARD FOR SNOW MELT PLAYING INTO THE PICTURE. HOWEVER, AWAY
FROM THE MENTIONED COUNTIES, RIGHT NOW IT APPEARS RAIN AMOUNTS
WILL BE LIGHT ENOUGH ON THE FAIRLY FRESH SNOW PACK TO NOT RESULT IN
RISES ABOVE ACTION STAGE ON THE MAIN STEM RIVERS. WE WILL BE
FOCUSING ON SNOW LEVELS AND PRECIPITATION AMOUNTS TODAY TO ENSURE
THEY REMAIN ON TRACK. CURRENT EXPECTATIONS ARE FOR MAIN STEM
FLOODING ONLY ON THE COQUILLE AT COQUILLE, BUT THE SOUTH FORK LOOKS
TO GET VERY CLOSE AT POWERS AND MYRTLE POINT AT THIS TIME. BTL
&&
.AVIATION...
A WARM FRONT MOVING ACROSS THE MOUNTAINS AND EAST SIDE IS BRINGING
AND WILL CONTINUE TO BRING MVFR TO IFR VALLEY CEILINGS AND
VISIBILITIES IN LIGHT TO MODERATE SNOW WITH NEAR TOTAL MOUNTAIN
OBSCURATIONS THIS MORNING. THE WEST SIDE IS IN THE WARM SECTOR OF
THE FRONTAL SYSTEM NOW, SO SOME VALLEY AREAS SUCH AS ROSEBURG AND
MEDFORD HAVE BECOME VFR, BUT THERE ARE PLENTY OF LOWER CEILINGS AND
VISIBILITIES IN THE IFR TO LIFR RANGE LURKING ABOUT THE VALLEY
EDGES. ALONG THE COAST MVFR TO LIFR EXIST WITH NEAR TOTAL MOUNTAIN
OBSCURATIONS ACROSS THE WEST SIDE. EXPECT CEILINGS AND
VISIBILITIES WILL IMPROVE TO MVFR AND VFR WITH PARTIAL MOUNTAIN
OBSCURATIONS ON THE EAST SIDE THIS AFTERNOON. ON THE WEST SIDE
EXPECT SLIGHT IMPROVEMENT THIS MORNING...FOLLOWED BY CONDITIONS
SIMILAR TO THE CURRENT SITUATION THIS AFTERNOON AS COLD AIR
ADVECTION WITH A WEAK SOUTHWARD PUSH OF THE COLD FRONT. BTL
&&
.PREV DISCUSSION... /ISSUED 559 AM PDT TUE MAR 20 2012/
DISCUSSION...A QUICK UPDATE WAS MADE THIS MORNING TO ISSUE A WINTER
WEATHER ADVISORY (PDXWSWMFR) FOR THE HIGHER MOUNTAIN PASSES IN
THE SISKIYOUS AND CASCADES. REPORTS FROM ODOT ARE INDICATING 4 TO
6 INCHES OF SNOW ALREADY DURING THE OVERNIGHT AT SISKIYOU SUMMIT
AND ALSO AROUND LAKE OF THE WOODS, DIAMOND AND CRATER LAKES.
EXPECTING ANOTHER 2 TO 3 INCHES THIS MORNING BEFORE SNOW TAPERS
OFF AND SNOW LEVELS RISE ABOVE THE MAIN PASSES LATE THIS MORNING.
NO OTHER UPDATES. /SPILDE
AVIATION...CURRENTLY MOST STATIONS ARE VFR...BUT WIDESPREAD MVFR
CIGS WITH LOCAL IFR CIGS AND HIGHER TERRAIN OBSCURED ARE NOW
SPREADING INLAND AND WILL REACH THE CASCADES LATER THIS MORNING.
MOSTLY VFR CONDITIONS WILL PREVAIL INITIALLY EAST OF THE CASCADES
.BUT AREAS OF IFR CIGS/VSBYS IN SNOW WILL CONTINUE TO DEVELOP
THIS MORNING...THEN CONDITIONS WILL IMPROVE TO AREAS OF MVFR CIGS
AS THE SNOW LEVEL RISES TODAY. AREAS OF HIGHER TERRAIN WILL BE
OBSCURED.
PREV DISCUSSION... /ISSUED 105 AM PDT TUE MAR 20 2012/
DISCUSSION...20/00Z NAM/GFS IN.
FAST WESTERLIES ALOFT ARE NOW DEVELOPING AS A FLATTENING RIDGE TO
THE SOUTH AND A STRONG LOW TO THE NORTH MOVE ONSHORE NEAR
SIMULTANEOUSLY.
FLOW ALOFT WILL BECOME SOUTHWESTERLY TUESDAY NIGHT INTO WEDNESDAY AS
THE RIDGE HEADS EAST AND A LONG WAVE TROUGH DEEPENS OFFSHORE. THIS
WILL MAKE FOR QUITE A WET PATTERN OVER THE MEDFORD CWA DURING THE
NEXT FEW DAYS.
A WARM FRONT IS MOVING NORTH THROUGH THE AREAS TONIGHT...BUT A
COLD FRONT WILL MOVE ONSHORE LATER TONIGHT...THEN IT WILL STALL
OVER THE AREA AS IT BECOMES NEARLY PARALLEL TO THE STEERING LEVEL
FLOW. IT WILL WOBBLE BACK AND FORTH IN RESPONSE TO VARIATIONS IN
THE STEERING FLOW INDUCED BY SHORT WAVES EJECTING FROM THE
OFFSHORE TROUGH. THIS PATTERN WILL PERSIST THROUGH WEDNESDAY...AND
PRECIPITATION TOTALS WILL BE QUITE HIGH BY THE TIME IT IS OVER.
AMOUNTS MAY EXCEED TEN INCHES IN THE WETTER PORTIONS OF THE CURRY
COUNTY MOUNTAINS.
THE MAIN CONCERN WITH THIS PATTERN IS FLOODING...AND ANOTHER ROUND
OF RIVER FLOODING IN THE COASTAL BASINS IS A NEAR CERTAINTY...IT
IS JUST A QUESTION OF WHICH ONES WILL DO IT AS THERE IS SOME
UNCERTAINTY AS TO WHICH AREAS WILL BE THE WETTEST. A FLOOD WARNING
IS CURRENTLY IN EFFECT FOR THE COQUILLE RIVER AT COQUILLE. OTHER
WARNINGS WILL FOLLOW LATER...SO A FLOOD WATCH IS IN EFFECT FOR
MOST OF COOS COUNTY...THE CURRY COUNTY COAST...AND MOST OF DOUGLAS
COUNTY.
THE SECONDARY CONCERN IS WIND. AT THIS TIME A WIND ADVISORY IS IN
EFFECT FOR AREAS EAST OF THE CASCADES FROM LATER THIS MORNING
THROUGH THIS EVENING. THAT ADVISORY LOOKS GOOD AT THIS TIME.
SNOW IS NOT AS MUCH OF A CONCERN AS SNOW LEVELS WILL REMAIN WELL
ABOVE PASS LEVELS THROUGH MUCH OF THIS EVENT.
THE OFFSHORE TROUGH WILL DIG AND DRIFT EAST THROUGH THE END OF
THE WEEK. THE EASTWARD DRIFT WILL EVENTUALLY PUSH THE COLD FRONT
EASTWARD BEGINNING WEDNESDAY NIGHT. IT WILL FINALLY MOVE OUT TO
THE EAST BY THURSDAY EVENING. HOWEVER...THE COLD AIR ALOFT
ASSOCIATED WITH THE TROUGH WILL THEN MOVE IN AND THIS WILL SUPPORT
CONVECTION. EXPECT SHOWERS OVER THE AREA THURSDAY...GRADUALLY
DIMINISHING INTO FRIDAY. SNOW LEVELS WILL FALL BELOW PASS
LEVELS...BUT THE HEAVY PRECIPITATION WILL BE OVER BY THEN.
THE GFS SOLUTION SHEARS THE TROUGH FRIDAY NIGHT INTO SATURDAY
.LEAVING A CUTOFF LOW OFF THE NORTHERN CALIFORNIA COAST THROUGH
SUNDAY...THEN MOVING IT INTO OREGON SUNDAY NIGHT AND MONDAY. THE
ECMWF ALSO DEPICTS A SHEARING TROUGH...BUT IT LEAVES THE CUTOFF
FARTHER OFFSHORE AND A BIT FARTHER SOUTH. NOT GOING TO MAKE A
DECISION ON THAT SITUATION TONIGHT AS IT IS IN THE EXTENDED AND
NAILING DOWN THE TRACK OF A CUTOFF THIS FAR OUT IS USUALLY AN
EXERCISE IN FUTILITY.
HYDROLOGY...THE COQUILLE RIVER AT COQUILLE FELL BELOW FLOOD STAGE
MONDAY MORNING....BUT IT WILL FLOOD AGAIN BEGINNING EARLY
WEDNESDAY AFTERNOON. CURRENTLY, THE CREST IS EXPECTED TO BE 23.58
FEET THURSDAY AFTERNOON AND EVENING...WHICH IS DEFINED AS A MODERATE
FLOOD. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE LATE FRIDAY
EVENING INTO EARLY SATURDAY MORNING. WHILE THERE IS HIGH CONFIDENCE
THAT THE RIVER WILL FLOOD, THERE IS STILL SOME UNCERTAINTY RELATED
TO THE LOCATION AND INTENSITY OF THE PRECIPITATION IN THE COQUILLE
BASIN. OTHER RIVER FORECAST POINTS IN THE AREA WILL CONTINUE TO
BE MONITORED FOR THE POTENTIAL OF FLOODING. BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR ORZ030-031.
WINTER WEATHER ADVISORY UNTIL 11 AM PDT THIS MORNING FOR
ORZ027-028.
FLOOD WATCH FROM 5 PM PDT THIS AFTERNOON THROUGH THURSDAY
MORNING FOR ORZ021>023.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 9 AM PDT THIS MORNING FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS FROM 11 PM THIS EVENING TO 2 PM
PDT WEDNESDAY FOR PZZ356-376.
HAZARDOUS SEAS WARNING UNTIL 11 PM PDT WEDNESDAY FOR
PZZ350-356-370-376.
BTL/15Hazardous weather outlook, Mar 20, 5:50 AM PDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 550 AM PDT TUE MAR 20 2012 ORZ027-028-201800- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 550 AM PDT TUE MAR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT UNTIL 11 AM PDT. PLEASE SEE THE WINTER WEATHER MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERAL SYSTEMS WILL RESULT IN ADDITIONAL RAIN AND SNOW THROUGH THE REMAINDER OF THE WEEK. MONITOR FUTURE FORECASTS FOR UPDATES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 20, 9:47 AM PDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
947 AM PDT TUE MAR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN 2 ESE BROOKINGS 42.05N 124.26W
03/20/2012 M1.64 INCH CURRY OR TRAINED SPOTTER
TOTAL FROM 5 PM PDT MONDAY.
&&
DWThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 5:11 AM PDT | Small Craft Advisory for Winds | MFR | 4 hr | |
| Mar 20, 5:11 AM PDT | Small Craft Advisory for Winds | MFR | 33 hr | |
| Mar 20, 5:49 AM PDT | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath | 5 hr |
| Mar 20, 12:10 PM PDT | River Flood Warning | MFR | Coos | 62 hr |
| Mar 20, 2:21 PM PDT | High Surf Advisory | MFR | Coos, Curry, Douglas | 16 hr |
| Mar 20, 2:48 PM PDT | Wind Advisory | MFR | Klamath | 32 hr |
Nearby
High Wind Watches in Oregon, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.